Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

176 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can prolonged use of Amoxicillin cause crystaluria?

Answered by
Dr.
Dr. Nagamani Ng

General & Family Physician

Practicing since :2010

Answered : 821 Questions

default
Posted on Thu, 12 Jan 2017 in Internal Doctor Category
Question: Good morning.. I have been on Amoxicillin for 17 days total now for bronchitis. First 10 days was 500mg 3x day. Last 7 days was Amoxicillin / clav K 825/125 twice a day.. Past 4 days I have had uncomfortable urinating.. Slight burning.. I was checked for uti today and negative... Wbc was also negative.. I have read that Amoxicillin may form crystals in urine contributing to urine issues.. Can you help explain this
doctor
Answered by Dr. Nagamani Ng 45 minutes later
Brief Answer:
Very rare case.

Detailed Answer:
Crystaluria because of amoxacillin is very rare. And is seen in intravenous administration of the medicine not the oral medicine. You symptoms doesn't seems to be due to the crystaluria.

Burning feeling could be due to skin irritation side effect of amoxacillin.
Have plenty of water and other fluids Which will help in early elimination of the drug from the body.


Any query do follow up.
take care
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Nagamani Ng 6 minutes later
How long does it take to rid body of medicine?
doctor
Answered by Dr. Nagamani Ng 12 minutes later
Brief Answer:
It may take 48 to 72 hours.

Detailed Answer:
It will usually take 48 to 72 hours to eliminate from the body but in your case you have taken the treatment for long time hence it may take couple of more days.

Take care.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Nagamani Ng 23 hours later
Just another quick question.. Is it possible I could have yeast infection due to prolonged usage of antibiotics?? Symptoms are burning and slight itching at head of penis..
doctor
Answered by Dr. Nagamani Ng 18 hours later
Brief Answer:
very rare case.

Detailed Answer:
Hello,

Thanks for the follow up.
I'm sorry for the delayed reply.

Yes fungal infection is seen in long term antibiotics like more than a month. But in your case least possible about fungal infection. For itching you can use any over counter available antihistamines like bromepheniramine , cetirizine (Zyrtec), chlorpheniramine (Chlor-Trimeton), clemastine (Tavist), diphenhydramine (Benadryl), fexofenadine (Allegra),

You can take any of the above medicine for 5 days every night.


Take care.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Nagamani Ng 8 hours later
Can the fungal infection be internal? I don't have any rash on outside, there is no discharge of any kind either.. Just annoying burning on tip of penis between urinating.. But as u said before it may just be the ridding of the Amoxicillin from my body?? Today at 5pm it will be 72 hours since last dosing.. Should I wait longer before making appointment with primary care? Thank you!
doctor
Answered by Dr. Nagamani Ng 15 hours later
Brief Answer:
Ya wait for 2 more days.

Detailed Answer:
Burning penile head usually is a cause of Urinary tract infection or urethritis. In your case as UTI is ruled out there are chances of urethritis. Urethritis generally caused by sexual transmission.

Are you sexually active? If so then You would then be best advised to attend your local NHS genitourinary medicine (GUM) clinic.
They are usually situated in the vicinity of the local hospital, near to the microbiology laboratory facilities, so that a fast, accurate diagnosis of the condition can be achieved and the appropriate treatment dispensed straight away whenever possible.

They have an open-access appointment policy and are open up to six days a week at set times.

They will almost certainly want to treat your partner too and to trace any other sexual contacts either of you may have had recently depending on the nature of the problem.

They will only communicate the details to your GP with your consent.
Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
default
Follow up: Dr. Nagamani Ng 7 hours later
Not sexually active.. Married with kids.. I have no other symptoms of std.. No discharge of any kind, etc.. I'll just give it a couple more days...
doctor
Answered by Dr. Nagamani Ng 14 minutes later
Brief Answer:
Give couple more days.

Detailed Answer:
Hi,
Thanks for the follow up.

If you are sexually not active then STD is also ruled out. Just try using the previously said medicines. For at least 2 to 3 days.

For itching you can use any over counter available antihistamines like bromepheniramine , cetirizine (Zyrtec), chlorpheniramine (Chlor-Trimeton), clemastine (Tavist), diphenhydramine (Benadryl), fexofenadine (Allegra).


If Hydrocortisone 1% cream is available over the counter then apply it 2 times a day.

Still the symptoms persists then meet your doctor after 2 days.

Take care.

Above answer was peer-reviewed by : Dr. Nagamani Ng
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,   ,  
Drug/Medication ,   ,  

Recent questions on  Sexually transmitted disease

doctor1 MD

Hi, I am a 30 year old male,190lbs and had mono ten months ago that is experiencing a number of symptoms for a few months now and do not have access to a doctor. To make this quick I will list them.
Slight pain in right testical.
Small pimple like bumps on pelvis and shaft of penis.
General fatigue and random hot flashes.
Difficulty maintaining erections.
Pain while urinating.

I did have access to a testing facility recently and tested negative for all stds. The only thing that showed up was that I had white blood cells in my urine. Not sure if this matters but I have also been severly depressed over the past year due to some horrible turms in my life.

Any ideas?

doctor1 MD

Hi im 14 and i have small red bumps pn my penis, iv'e been researching all the possible outcomes of this happening but my problem looks different from others. Its just minor on the head and around the sides but not on the lower bottom of the shaft. Im not sure what the cause is but i had unprotected sex over 6 months ago and its barley starting to happened and if it were stds or anything it would be outrageous right now. Its not really itch but its irratating and embarresing and everytime after i masturbate it gets worse but goes away. What is the cure for this because im scared. I tend to sit on the toilet for 30 minutes to an hour just going on youtube watching videos so im not sure if thats the problem.. Please help

doctor1 MD

I was sitting down on the toilet going number 2. I had to pee but i had to sit and hold it in an ackward position do to the space. When I released the urine i felt a sharp pain and then noticed that I was peeing a liitle blood, it has been about 10min and i can still see blood coming out of my penis in small amounts. I dont have any STDs and this has never happened before. what should I do.

doctor1 MD

Every time I defecate I pass a few drops of brown blood from my penis. My semen has also been brown coloured on a few occasions. I have had a blood test and this has shown me to be negative of sexual diseases including HIV/aids. I await a PSA test and an echograph (?) scan in a month's time. Any clues please as to what might be the problem?

doctor1 MD

can you get std or hiv from putting your finger up a vergina for 30 seconds , and the quick on the finger was a bit red from were i bit the finger nail no blood at all. thanks

doctor1 MD

Hi Doctor, The other night I received a lap dance. I had my underwear on as well as her. There was allot of friction back and forth where my genital area touched hers, but with both our underwear on. I even rubbed her a little bit and then touched...

doctor1 MD

Hi Doctor, My exposure date - 22nd Dec 2016 - Kissing , touching cheeks , neck of girl of unknown hiv or std s status. - Nude bath in shower and kissing her while bathing and touched her vagina from hand.No Fingering inside. - Sucked and licked...